MAUDE Adverse Event Report: SYNTHES OBERDORF TORQUE LIMITING ATTACHMENT 1.2NM; MISC ORTHO SURGICAL INSTR

SYNTHES OBERDORF TORQUE LIMITING ATTACHMENT 1.2NM; MISC ORTHO SURGICAL INSTR
Catalog Number 03.110.002
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional narrative: device is an instrument and is not implanted/explanted.The subject device has been received and is currently undergoing investigation.A device history record review was performed for the subject device lot.Manufacturer: synthes (b)(4).Date of manufacture date: jun 17, 2016.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a torque limiting attachment came apart during a distal tibial ankle surgery on (b)(6) 2017.During the procedure, the torque limiting attachment, which was powered by a competitor¿s drill, came apart into three pieces and one spring.There was no report of breakage or fragmentation.The surgeon finished implanting the screws by hand.There was no surgical delay or patient harm.The procedure was successfully completed.The patient outcome was stable.Concomitant device reported: unknown competitor¿s drill (part# unknown, lot# unknown, quantity: one) this report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product investigation was completed: this complaint is confirmed.Device was received disassembled in four (4) pieces.The spring, nose piece and collar are separate from the shaft and housing.No new malfunctions were identified.A visual inspection under 5x magnification, device history record (dhr) review and drawing review were performed as part of this investigation.No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The relevant drawing was reviewed during this investigation.No product design issues or discrepancies were observed.Unable to determine an exact root cause, but most likely the condition is due to mishandling.The returned part was determined to be suitable for the intended use when employed and maintained as recommended.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TORQUE LIMITING ATTACHMENT 1.2NM
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES OBERDORF
eimattstrasse 3
oberdorf CH443 6
SZ  CH4436
MDR Report Key6380871
Report Number8030965-2017-11102
Device Sequence Number18970757
Product Code LXH
UDI-Device Identifier10886982071828
UDI-Public(01)10886982071828(10)1005479
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.110.002
Device Lot Number1005479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/06/2017
Supplement Report FDA Received Date04/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN COMPETITOR¿S DRILL, QTY 1